Thunderstorm Wind, Campbell
- When
- June 12, 10:48 PM EST to 10:49 PM EST
- Where
- Campbell County, 2 mi S of Southgate
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.021, -84.450
A severe Mesoscale Convective System tracked from Indiana into Ohio and Kentucky during the late evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A severe Mesoscale Convective System tracked from Indiana into Ohio and Kentucky during the late evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 12, 8:56 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
956 PM EDT SAT JUN 12 2010
.SYNOPSIS...
SATURDAY EVENING A WEAK LOW PRESSURE SYSTEM WAS LOCATED ACROSS
THE GREAT LAKES AND A WEAK COLD FRONT EXTENDED ACROSS NORTHWESTERN
INDIANA INTO ILLINOIS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
THIS SYSTEM WILL MOVE THROUGH THE REGION TONIGHT. THE THREAT FOR
SHOWERS AND THUNDERSTORMS WILL THEN PERSIST INTO EARLY NEXT WEEK
AS THE COLD FRONT SLOWLY DROPS DOWN FROM THE NORTHWEST THROUGH
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SHOWERS AND THUNDERSTORMS WERE MOVING INTO THE FORECAST AREA FROM
THE WEST THIS EVENING. HAVE ISSUED A FLASH FLOOD WATCH FOR THE
SOUTHERN INDIANA...SOUTHERN OHIO AND NORTHERN KENTUCKY COUNTIES
THROUGH 9 AM TOMORROW MORNING. SOME OF THESE AREAS RECEIVED
SUBSTANTIAL AMOUNTS OF RAINFALL SATURDAY MORNING INTO THE
AFTERNOON. ADDITIONAL RAINFALL IN THESE AREA WILL INCREASE THE
THREAT OF FLASH FLOODING. SEVERE THUNDERSTORM WATCH UNTIL 1 AM FOR
MAINLY INDIANA COUNTIES...WESTERN OHIO AND SOME OF THE NORTHERN
KENTUCKY COUNTIES. INSTABILITY IS QUITE HIGH ON ILN 00Z SOUNDING.
LOW TEMPERATURES TONIGHT SHOULD ONLY DROP INTO THE LOWER 70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
EXPECT THE COLD FRONT TO THE NORTH TO DROP SOUTH NEAR OR INTO THE
NORTHERN FORECAST AREA SUNDAY AND SUNDAY NIGHT. SEVERAL WEAK
WAVES ARE FORECAST TO PUSH EAST ALONG THE FRONT SUNDAY AND SUNDAY
NIGHT. THERE IS SOME UNCERTAINTY ON THE TIMING OF THESE WAVES SO
KEPT POPS THROUGH SUNDAY NIGHT IN THE HIGH CHANCE CATEGORY.
TEMPERATURES ON SUNDAY EXPECTED TO BE IN THE MID TO UPPER 80S WITH
LOWS SUNDAY NIGHT RANGING FROM THE UPPER 60S IN THE NORTH TO THE
LOWER 70S IN THE SOUTH.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
PERIOD BEGINS WITH A CONSENSUS OF MODELS HAVING CDFNT LOCATED
JUST NW OF THE FA. FRONT WILL PUSH THRU THE AREA ON MONDAY. THIS
WILL ACT AS FOCUS FOR TSTM. MODELS STALL FNT NR THE OH RIVER MON
NGT.
EXPECT SCT TSTM TO DEVELOP AGAIN ON TUE WITH FNT IN THE VCNTY.
MODELS DEVELOP SFC LOW IN RESPONSE TO H5 S/W SWINGING THRU THE UPPER
MS VLY TUE NGT INTO WED. THIS LOW PUSHES CDFNT THRU THE FA ON WED.
WENT WITH HIGH CHC POPS WED WITH THIS SYSTEM.
HIGH PRESSURE FINALLY BUILDS IN ON WED NGT INTO THU. HIGH PRESSURE
REMAINS IN CONTROL THRU FRI...WHEN ANOTHER CDFNT SWINGS OUT OF THE
MS VLY. GFS AND ECMWF DIFFER ON TIMING...WITH THE ECMWF BEING
QUICKER THAN THE GFS. RAN A COMPROMISE BETWEEN THE TWO.
FOR MONDAY WENT A LITTLE COOLER THAN THE GFS MOS. THEN WENT WITH AN
HPC/GFS MOS BLEND FOR TEMPS FOR THE REST OF THE PERIOD.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
;ARGE AREA OF CONVECTION PUSHING EAST OVER INDIANA CONTINUING TO
HOLD TOGETHER AND APPROACH TAF LOCATIONS. THERE IS POTENTIAL FOR
WEAKENING...BUT HAVE STILL INCLUDED A VCTS DUING MAINLY THE 03-06Z
TIMEFRAME FOR THE WESTERN TAF LOCATIONS ALONG WITH MVFR CIGS. WITH THIS
FIRST AREA TO PUSH THROUGH BY 06-08Z...HAVE LIFTED TO VFR DURING
THE 09-12Z TIMEFRAME. WITH THE CONTINUED UNSTABLE AIRMASS WITH
PLENTY OF LL MOISTURE...HAVE CONTINUED WITH VCTS AFTER
19-20Z...WITH MVFR CIGS.
.OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH MONDAY EVENING.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 9 AM EDT SUNDAY FOR OHZ070>073-077>082-
088.
KY...FLASH FLOOD WATCH UNTIL 9 AM EDT SUNDAY FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 9 AM EDT SUNDAY FOR INZ066-073>075-080.
&&
SYNOPSIS...PARKER
NEAR TERM...PARKER
SHORT TERM...PARKER
LONG TERM...SITES
AVIATION...JDRHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 936 PM EDT SAT JUN 12 2010 INZ050-058-059-OHZ026-034-035-042>045-051>054-060>062-140145- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE- 936 PM EDT SAT JUN 12 2010 ...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS TONIGHT. SOME OF THESE STORMS MAY SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ066-073>075-080-KYZ091>093-OHZ070>072-077-078-140145- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-BOONE-KENTON-CAMPBELL- BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- 936 PM EDT SAT JUN 12 2010 ...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 1 AM EDT SUNDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS TONIGHT. SOME OF THE STORMS MAY BE SEVERE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ089-090-094>100-OHZ073-079>082-088-140145- CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- ROSS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 936 PM EDT SAT JUN 12 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS TONIGHT. A FEW OF THE STORMS MAY BE STRONG TO SEVERE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ046-055-056-063>065-074-140145- DELAWARE-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 936 PM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS TONIGHT. A FEW OF THE STORMS MAY BE STRONG TO SEVERE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO ACTIVATE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 823 PM EDT SAT JUN 12 2010 OHZ055-130100- FRANKLIN OH- 823 PM EDT SAT JUN 12 2010 ...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT FRANKLIN COUNTY THROUGH 900 PM EDT... AT 822 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR COLUMBUS...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BEXLEY...GAHANNA... GROVEPORT AND CANAL WINCHESTER. ALSO...NEW ALBANY...WHITEHALL...OBETZ...BLACKLICK ESTATES AND BRICE ARE NEAR THE PATH OF THIS RAPIDLY DEVELOPING THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 3981 8282 3982 8324 4012 8309 4012 8278
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 PM EDT SAT JUN 12 2010
OHZ045-052>054-130145-
CLARK OH-MADISON OH-CHAMPAIGN OH-UNION OH-
900 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN UNION...EASTERN
CHAMPAIGN...NORTHERN MADISON AND NORTHEASTERN CLARK COUNTIES THROUGH
945 PM EDT...
AT 856 PM EDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR BRIGHTON TO MECHANICSBURG...MOVING EAST AT 25
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH LEWISBURG...
CHOCTAW LAKE...LONDON...PLAIN CITY...MARYSVILLE AND JEFFERSON.
ALSO...WOODSTOCK...ROSEDALE...LAFAYETTE...PLUMWOOD...MADISON LAKE...
MILFORD CENTER...CHUCKERY AND WATKINS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4005 8322 4005 8326 4002 8325 4000 8326
3996 8325 3995 8324 3991 8325 3984 8325
3983 8359 4022 8371 4025 8325 4024 8319SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
947 PM EDT SAT JUN 12 2010
OHZ026-035-043-044-130245-
SHELBY OH-LOGAN OH-AUGLAIZE OH-HARDIN OH-
947 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HARDIN...CENTRAL
AUGLAIZE...NORTHERN LOGAN AND NORTHEASTERN SHELBY COUNTIES THROUGH
1045 PM EDT...
AT 946 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FRYBURG...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JACKSON CENTER...
WAYNESFIELD...LAKEVIEW...RUSSELLS POINT...ALGER AND BELLE CENTER.
ALSO...UNIOPOLIS...MONTRA...ST. JOHNS...BLOOM CENTER...LEWISTOWN...
ROUNDHEAD...HUNTSVILLE AND MCGUFFEY ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4074 8368 4039 8358 4040 8421 4062 8425
4065 8410 4065 8389 4070 8388SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 PM EDT SAT JUN 12 2010
OHZ052-053-130245-
CLARK OH-CHAMPAIGN OH-
1008 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHAMPAIGN AND NORTHERN
CLARK COUNTIES THROUGH 1045 PM EDT...
AT 1007 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTH
HAMPTON...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SPRINGFIELD AND
MECHANICSBURG.
ALSO...NORTH HAMPTON...DIALTON...SNYDERVILLE...THACKERY...
LAWRENCEVILLE...TERRE HAUTE...TREMONT CITY AND BUCK CREEK STATE PARK
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3985 8363 3989 8405 3996 8405 4008 8395
4008 8353SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1039 PM EDT SAT JUN 12 2010
OHZ053-062-130330-
GREENE OH-CLARK OH-
1039 PM EDT SAT JUN 12 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARK AND GREENE
COUNTIES THROUGH 1130 PM EDT...
AT 1037 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SPRINGFIELD TO GREEN MEADOWS TO FAIRBORN...MOVING EAST
AT 25 MPH.
WIND GUSTS TO 50 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ENON...XENIA...
SPRINGFIELD...YELLOW SPRINGS...WILBERFORCE...CEDARVILLE...JAMESTOWN
AND SOUTH CHARLESTON.
ALSO...GREEN MEADOWS...GREENE COUNTY AIRPORT...TREBEIN...OLDTOWN...
BUCK CREEK STATE PARK...HUSTEAD...SPRINGFIELD MUNICIPAL AIRPORT AND
JOHN BRYAN STATE PARK ARE NEAR THE PATH OF THESE LINE OF STRONG
THUNDERSTORMS.
LAT...LON 3977 8363 3977 8365 3970 8365 3959 8370
3970 8408 3985 8403 3997 8392 4000 8353PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1124 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND DMG MOORES HILL 39.11N 85.09W
06/12/2010 DEARBORN IN LAW ENFORCEMENT
TREES DOWN.
1119 PM TSTM WND GST WILMINGTON 39.44N 83.83W
06/12/2010 M58 MPH CLINTON OH NWS EMPLOYEE
&&
MJPThe Cincinnati radar (KILN), 70 km away, was scanning. The volume nearest the first event began at 03:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230563.